Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 10, 2000, 2:30 PM EDT for Bradford County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 2:30 PM EDT (18:30 UTC)
- Expired
- May 10, 2000, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 64 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 10:45 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 101831 SVRBGM PAC015-101915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 315 PM EDT. * AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MONROETON...OR ABOUT 6 MILES SOUTH OF WEST FRANKLIN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLINDALE...WEST FRANKLIN AROUND 240 PM EDT. BURLINGTON...MONROE AROUND 250 PM EDT. TOWANDA AROUND 255 PM EDT. NORTH TOWANDA...RIGGS AROUND 300 PM EDT. SHESHEQUIN...ULSTER AROUND 305 PM EDT. ATHENS...LITCHFIELD AROUND 315 PM EDT. THIS IS A DANGEROUS STORM WITH LARGE HAIL AND HEAVY RAIN LIKELY. STAY INDOORS AWAY FROM WINDOWS. OTHER DEVELOPING THUNDERSTORMS ASIDE FROM THIS ONE MAY ALSO BECOME SEVERE WITH LARGE HAIL. JAB LAT...LON 4168 7672 4160 7650 4199 7617 4201 7654
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:00 PM EDT, 30 minutes earlier.
Area forecast discussion, May 10, 2:00 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 AM EDT WED MAY 10 2000 A VERY BUSY DAY WITH WDSPRD HAIL RPTS AND MAYBE AN ISOLD TORNADO. WILL HAVE TO MONITOR RAINFALL CLOSELY AS SOME AREAS GETTING PRETTY SATURATED...SPCLY ALONG THE TWIN TIERS WHERE +RA FELL LAST NGT. WILL PRBLY HAVE TO GO WITH A "REMAINDER OF THE AFTN" SEGMENT IN THE AFTN PCKG TO COVER ANY LINGERING STORMS. OTRW WILL BE GOING WITH CONTINUITY...XPCT MOSTLY SUNNY SKIES TMRW...PC TMRW NGT. POTNL FOR SOME -SHRA/-TSRA LATER ON FRIDAY BUT WON'T PLAY THAT UP NOW...XPCT BEST CHCS WILL REMAIN TO THE W AND NW OF THE BGM CWA THRU FRIDAY SO PARTLY SUNNY WILL COVER IT. .BGM...SEVERE THUNDERSTORM WATCH ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA UNTIL 500 PM. BRADY
In the hours before
Special weather statement, May 10, 8:44 AM EDT, 5 hours 46 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-101800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 844 AM EDT WED MAY 10 2000 ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TODAY AS A COLD FRONT APPROACHES THE REGION THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND CENTRAL SOUTHERN TIER OF NEW YORK LATE THIS MORNING...AND THEN MOVE EASTWARD ACROSS THE REMAINDER OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. IN ADDITION...HEAVY RAINS WILL BE POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE WATCHES OR WARNINGS. WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/BGM. BRADY
Special weather statement, May 10, 10:32 AM EDT, 3 hours 58 minutes before
NYZ022-024-PAZ038-039-047-044-043-040-048-NYZ062-057-046-045-055-056- 025-016-015-023-017-044-018-036-037-009-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1032 AM EDT WED MAY 10 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 500 PM EDT FOR THE FOLLOWING COUNTIES: STEUBEN NY... CHEMUNG NY... BRADFORD PA... SUSQUEHANNA PA... LUZERNE PA... LACKAWANNA PA... WYOMING PA... WAYNE PA... PIKE PA... SULLIVAN NY... DELAWARE NY... OTSEGO NY... CHENANGO NY... TIOGA NY... BROOME NY... TOMPKINS NY... SENECA NY... YATES NY... SCHUYLER NY... CAYUGA NY... CORTLAND NY... ONONDAGA NY... MADISON NY... ONEIDA NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 PM EDT.
Local storm report, May 10, 12:14 PM EDT, 2 hours 16 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1214 PM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM WOODRIDGE NY 1 INCH HAIL
05/10/00 SULLIVAN REPORTED BY FIRE AND
RESCUE.
0730 AM WOODRIDGE NY WIND DAMAGE
05/10/00 SULLIVAN TREES AND WIRES DOWN.
REPORTED BY FIRE AND
RESCUE.
0740 AM ARKPORT NY .75 INCH HAIL
05/10/00 STEUBEN REPORTED BY EMERGENCY
MANAGEMENT.
0755 AM ATLANTA NY .75 INCH HAIL
05/10/00 STEUBEN
0910 AM SMALLWOOD NY WIND DAMAGE
05/10/00 SULLIVAN REPORTED BY FIRE AND
RESCUE.
1030 AM ROCK HILL NY 1 INCH HAIL
05/10/00 SULLIVAN REPORTED BY FIRE AND
RESCUE.
1057 AM BURLINGTON PA .75 INCH HAIL
05/10/00 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT.
1115 AM ARKPORT NY .75 INCH HAIL
05/10/00 STEUBEN REPORTED BY STORM
SPOTTER.
1125 AM WEST CORNERS NY .75 INCH HAIL
05/10/00 BROOME REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1128 AM 2 E NEWARK VLY NY 1.75 INCH HAIL
05/10/00 TIOGA REPORTED BY STORM
SPOTTER.
1130 AM MAINE NY WIND DAMAGE
05/10/00 BROOME TREES AND WIRES DOWN ON
TIONA ROAD. REPORTED BY
STORM SPOTTER.
1130 AM DANBY NY 2.5 INCH HAIL
05/10/00 TOMPKINS SMALLER HAIL AGGREGATED
TO 2 1/2 INCH DIAMETER.
INDIVIDUAL HAIL STONES
AT LEAST 1 INCH.
REPORTED BY STORM
SPOTTER.
1132 AM NANTICOKE NY 1.75 INCH HAIL
05/10/00 BROOME REPORTED BY STORM
SPOTTER ON GLENWOOD ROAD.
1132 AM ATLANTA NY .75 INCH HAIL
05/10/00 STEUBEN REPORTED BY STORM
SPOTTER.
1150 AM ROME NY .88 INCH HAIL
05/10/00 ONEIDA REPORTED BY STORM
SPOTTER.
1150 AM NEWARK VLY NY .88 INCH HAIL
05/10/00 TIOGA REPORTED BY STORM
SPOTTER.
1155 AM ADDISON NY .75 INCH HAIL
05/10/00 STEUBEN
1200 PM MARATHON NY 1.25 INCH HAIL
05/10/00 CORTLAND REPORTED BY STORM
SPOTTER.
1200 PM CHITTENANGO NY 1 INCH HAIL
05/10/00 MADISON REPORTED BY STORM
SPOTTER.
1210 PM KIRKWOOD NY .75 INCH HAIL
05/10/00 BROOME REPORTED BY PUBLIC.
NiNNNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:00 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 60 min |
| May 10, 9:50 AM EDT | Severe Thunderstorm Warning | BGM | Pike | 55 min |
| May 10, 10:25 AM EDT | Severe Thunderstorm Warning | BGM | Bradford | 65 min |
| May 10, 11:49 AM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wyoming | 56 min |
| May 10, 12:16 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 59 min |
| May 10, 3:19 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 41 min |
| May 10, 3:48 PM EDT | Flash Flood Warning | BGM | Susquehanna | 3 hr |
| May 10, 5:35 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| May 10, 6:02 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.